Alert archive / Nevada / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at May 30, 2007, 6:39 PM PDT for Washoe County, Nevada. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2007, 6:39 PM PDT (01:39 UTC)
- Expired
- May 30, 2007, 7:15 PM PDT
- In force
- 36 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
County Washoe County, NV
The radar
The Reno radar (KRGX), 39 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:05 PM PDT | HAIL 0.75 | Cold Springs Valley, NV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5472 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 310140 SVRREV NVC031-310215- /O.NEW.KREV.SV.W.0002.070531T0139Z-070531T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 639 PM PDT WED MAY 30 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WASHOE COUNTY IN WESTERN NEVADA... THIS INCLUDES THE CITY OF COLD SPRINGS VALLEY... * UNTIL 715 PM PDT * AT 633 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLD SPRINGS VALLEY...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLD SPRINGS VALLEY BY 650 PM PDT... STEAD BY 710 PM PDT... IN ADDITION TO THE WIND AND HAIL THREAT...LOCALLY HEAVY RAIN IS POSSIBLE ALONG WITH FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES LAT...LON 3982 11992 3977 12000 3957 11999 3965 11978 $$ CS
1 follow-up statement
000 WWUS55 KREV 310215 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 713 PM PDT WED MAY 30 2007 NVC031-310223- /O.EXP.KREV.SV.W.0002.000000T0000Z-070531T0215Z/ WASHOE NV- 713 PM PDT WED MAY 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHOE COUNTY EXPIRES AT 715 PM PDT... THE THUNDERSTORM HAS WEAKENED AND SEVERE WEATHER IS NO LONGER EXPECTED. GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN REMAIN POSSIBLE WITH THIS STORM UNTIL 8 PM. LAT...LON 3982 11992 3977 12000 3957 11999 3965 11978 $$ RC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 5:20 PM PDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 30, 5:20 PM PDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 520 PM PDT WED MAY 30 2007 .SHORT TERM UPDATE... ADDED ISOLATED THUNDERSTORMS TO ZONE 3 AS CONVECTION IS FIRING ALONG THE SURFACE THERMAL TROUGH AS IT MOVES SLOWLY INTO EXTREME WESTERN NV. SEVERAL LIGHTNING STRIKES HAVE BEEN OBSERVED WEST OF RENO OVER THE PAST 15 MINUTES OR SO. NUDGED WINDS UPWARD THIS EVENING IN EXTREME WESTERN NV AS THEY WILL PICK UP WITH PASSAGE OF THE THERMAL TROUGH. FINALLY ADDED SOME EVENING CLOUDS TO MINERAL COUNTY BASED ON LATEST SATELLITE IMAGES. NO OTHER CHANGES. RC .PREVIOUS SHORT TERM ISSUED 220 PM... UPPER RIDGE OVER AREA WITH WEAK LOW MOVING INTO SRN CA PER WV IMAGERY. MODELS IN GOOD AGREEMENT THROUGH SHORT TERM WITH RIDGE AXIS/HIGH CENTER JUST EAST OF THE AREA. LIGHT SOUTHEAST FLOW...IF ANY WILL REMAIN INTO SAT AS A RESULT. WITH SFC THERMAL TROUGH IN THE AREA...ON THE WEST SLOPES OF THE SIERRA IN THE MORNING...AND ALONG THE SIERRA FRONT IN THE AFTERNOON...EXPECT THUNDERSTORMS EACH AFTERNOON IN THE SIERRA. MOISTURE FROM MARINE LAYER WILL CONTINUE TO SEEP UP THE SIERRA AND OVER THE CREST PROVIDING THE LIMITED MOISTURE NECESSARY FOR THE AFTERNOON STORMS. MOISTURE WILL GRADUALLY INCREASE THROUGH SATURDAY AND EXPECT THUNDERSTORMS TO EXPAND AREALLY AND INCREASE IN COVERAGE THROUGH THAT PERIOD. SAT APPEARS TO BE THE MOST ACTIVE DAY WITH THE BEST MOISTURE AND AREA WILL BE UNDER NE QUAD OF APPROACHING UPPER LOW FOR UPPER LEVEL DIFFULENCE. WITH STORMS MOVING VERY SLOWLY...BELIEVE STORMS WILL BE WETTER THAN WOULD NORMALLY BE EXPECTED GIVEN THE FAIRLY DRY AIRMASS. BEGINNING THIS AFTERNOON...WILL EXTEND ISOLATED STORMS ALL ALONG SIERRA FROM LASSEN SOUTH TO MONO COUNTY. BUILDUPS FORMING JUST EAST OF LASSEN PEAK COULD DEVELOP INTO STORMS AROUND 00Z. WHILE SUBCLOUD LAYER REMAINS QUITE DRY...STORM MOTION WILL BE ALMOST NON-EXISTENT SO SOME RAIN SHOULD FALL. MICROBURST WINDS COULD ALSO BE A PROBLEM...BUT SHOULD BE LOCALIZED. THURSDAY WILL BE MORE OF A TRANSITION DAY AS MOISTURE CONTINUES TO INCREASE AND INTO EXTREME WRN NV. HAVE EXTENDED STORMS TO WEST OF A HAWTHORNE TO PYRAMID LAKE LINE WITH BEST COVERAGE IN THE SIERRA. EXPECT STORMS TO BE A BIT WETTER...ALTHOUGH STILL FAIRLY DRY...SEE FIRE WX DISCUSSION FOR MORE DETAILS ABOUT ANY FIRE CONCERNS. BY FRIDAY...WITH MOISTURE CONTINUING TO INCREASE...EXPECT MOST STORMS TO BE WET ACROSS THE SIERRA AND EXTREME WRN NV WITH A MIX OF WET/DRY IN THE FALLON/LOVELOCK AREAS. SAT WILL CONTINUE WITH LOW END SCT STORMS SIERRA TO EXTREME WRN NV AND ISOLATED FURTHER EAST. WITH CONFIDENCE HIGH THAT STORMS WILL CONTINUE THE NEXT 3 DAYS HAVE GONE WITH COVERAGE WORDING INSTEAD OF CHANCE TO INDICATE CONFIDENCE. WALLMANN .LONG TERM...SUNDAY THROUGH WEDNESDAY... PERIOD BEGINS WITH SIGNIFICANT RIDGING ALOFT OVER THE GREAT BASIN AND NRN ROCKIES WITH LARGE TROF UPSTREAM OVER THE NE PACIFIC...PER 12Z GFS/ENS MEANS AND ECMWF. SUNDAY LOOKS TO BE THE LAST DAY OF APPRECIABLE DIURNAL CONVECTION OVER THE CWA...WITH ENS MEAN SHOWING PW VALUES 1-1.5 STD DEV ABOVE NORMAL AT 00Z/MON OVER WRN NV. HAVE EXPANDED SLT CHC -TSRA OVER MOST OF THE CWA FOR SUN AFTN/EVE. MONDAY INTO MID-WEEK...UPPER TROF OFF THE COAST MAKES A SLOW PUSH E/NE...WITH FLOW OVER THE REGION BECOMING MORE ZONAL BY WEDNESDAY. THIS SHOULD HELP COOL TEMPS SLIGHTLY...BUT THEY WILL STILL LIKELY BE ABOVE NORMAL DURING THE PERIOD. HOWEVER TELECONNECTIONS ARE SHOWING MIXED SIGNALS TEMPERATURE WISE FOR NEXT WEEK...AND NCEP RMOP IS INDICATING SO-SO PREDICTABILITY REGARDING MOVEMENT OF RIDGE/UPSTREAM TROF EARLY NEXT WEEK...SO DEFINITELY SOME UNCERTAINTY REGARDING THE OVERALL PATTERN. CONVECTIVE CHCS WILL BY FOCUSED WELL NE OF THE CWA MON-WED...BUT A FEW AFTN BUILDUPS CERTAINLY POSSIBLE IN THE FAVORED CONVERGENCE ZONES. MON-TUE AFTNS COULD GET A LITTLE BREEZY (15KTS AT 700MB) BUT NOTHING AS HIGH AS PREV RUNS OF THE GFS WERE SHOWING (25KTS+). CS && .AVIATION... PREDOMINANTLY VFR DURING THE PERIOD WITH THE EXCEPTION OF ISLTD TSRA POSSIBLE OVER THE SIERRA THROUGH 4Z PRODUCING LOCAL MVFR CONDITIONS ALONG WITH STRONG GUSTY WINDS. MAY HAVE TO CONSIDER SOME VSBY RESTRICTIONS AT TRK FOR THURS MORNING GIVEN PAST TWO DAYS WHERE FG DEVELOPED 12Z EACH DAY. TSRA CHANCES ARE BETTER TOMORROW OVER SIERRA...AND MAY EVEN MOVE CLOSE TO THE RNO TERMINAL AFTER 20Z. && .FIRE WEATHER... TEMPERATURES CONTINUE TO CLIMB MUCH ABOVE NORMAL WITH VERY DRY AIR IN THE LOWER LEVELS UNDER STRONG HIGH PRESSURE. HUMIDITY RECOVERIES WILL CONTINUE TO BE POOR TONIGHT...MAINLY ON MIDSLOPES AND UPPER ELEVATIONS...HOWEVER RHS WILL SLOWLY RISE OVER THE NEXT FEW DAYS. WEAK UPPER DISTURBANCE OFF THE SRN CALIFORNIA COAST CURRENTLY BRINGING HIGHER DEW POINTS INTO THE REGION UNDER SELY FLOW. WITH INCREASING MOISTURE AND INSTABILITY OVER THE REGION...CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS INCREASE EACH DAY AS WELL. AS FAR AS CRITICAL DRY LIGHTNING OR POSSIBLE RED FLAG CONDITIONS...FEEL THAT THURSDAY WILL BE THE MOST CRITICAL DAY OVER FWZ273 WHERE FUELS ARE THE DRIEST. FUELS FROM THE TAHOE BASIN NORTH HAVE NOT FULLY CURED AND REACHED THE CRITICAL STAGE...SO HAVED RULED OUT RFWS FOR THOSE AREAS ALTHOUGH THUNDERSTORMS ARE EXPECTED TO BE MAINLY DRY. THUNDERSTORM CHANCES REALLY PICK UP ON FRIDAY AND SATURDAY WITH INCREASING MOISTURE BRINGING BETTER CHANCES FOR WETTING RAIN. THUNDERSTORMS ARE MAINLY EXPECTED NEAR THE SIERRA CREST BOTH DAYS...HOWEVER WEST WINDS AS WELL AS THUNDERSTORM OUTFLOWS WILL BLOW STORMS OFF THE CREST INTO WRN NEVADA. THIS COULD POSE A PROBLEM BOTH DAYS FOR FWZ450 AND 459 WITH VERY DRY FUELS IN THOSE AREAS. WILL HAVE TO SEE HOW THE STORMS LOOK LATER TODAY AND AGAIN ON THURSDAY BEFORE MAKING A DECISION ON THUNDERSTORM COVERAGE AND POSSIBLE FIRE WEATHER WATCH FOR THE MENTIONED TIMES AND AREAS. JORDAN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, May 30, 3:09 PM PDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 309 PM PDT WED MAY 30 2007 CAZ072-302245- GREATER LAKE TAHOE AREA- 309 PM PDT WED MAY 30 2007 ...THUNDERSTORMS DEVELOPING NEAR LAKE TAHOE... AT 302 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS...SOME STRONG...ALONG A LINE EXTENDING FROM BLISS STATE PARK TO MEYERS...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF SOUTH LAKE TAHOE TO MEYERS...AND MOVING NORTHEAST AT 5 MPH. DEADLY LIGHTNING AND GUSTY WINDS OF AROUND TO 40 MPH...ARE POSSIBLE WITH THESE STORMS. THESE STORMS...GIVEN THEIR SLOW MOVEMENT...MAY ALSO PRODUCE A PERIOD OF HEAVY RAINFALL. THESE STORMS WILL AFFECT LOCATIONS NEAR THE SOUTHERN AND WESTERN SHORES OF LAKE TAHOE THROUGH 345 PM PDT...INCLUDING HIGHWAY 89 AND EMERALD BAY. IF ON OR NEAR AN AREA LAKE GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, May 30, 5:39 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 539 PM PDT WED MAY 30 2007 CAZ072-NVZ002-310115- GREATER LAKE TAHOE AREA- 539 PM PDT WED MAY 30 2007 ...STRONG THUNDERSTORM WEST OF RENO ALONG I-80... AT 533 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FLORISTON...OR NEAR BOCA RESERVOIR...AND MOVING SOUTHWEST AT 5 MPH. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE... NEAR BOCA RESERVOIR BY 550 PM PDT. NEAR HIRSCHDALE BY 600 PM PDT. NEAR GLENSHIRE-DEVONSHIRE BY 620 PM PDT. WATCH FOR PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. TRAVELERS ON I-80 WEST OF THE CALIFORNIA-NEVADA STATE LINE WILL LIKELY ENCOUNTER THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, May 30, 6:30 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 630 PM PDT WED MAY 30 2007 CAZ071-NVZ003-310205- GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 630 PM PDT WED MAY 30 2007 ...STRONG THUNDERSTORM DEVELOPING NORTHWEST OF RENO... AT 624 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES NORTH OF COLD SPRINGS VALLEY...AND MOVING SOUTH AT 5 MPH. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR COLD SPRINGS VALLEY BY 645 PM PDT. NEAR STEAD BY 655 PM PDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, May 30, 6:35 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 635 PM PDT WED MAY 30 2007 CAZ071-310210- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 635 PM PDT WED MAY 30 2007 ...STRONG THUNDERSTORM OVER FAR NORTHERN LASSEN COUNTY... AT 629 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTH OF JANESVILLE...OR 26 MILES WEST OF HERLONG. THIS STORM WAS MOVING VERY SLOWLY TO THE NORTHEAST. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR JANESVILLE BY 710 PM PDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Nearby
Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.